Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does eating prawns raises the cholesterol level ?

My cholesterol level is on the high side, i.e 6.5. A frind told me that eating prawns can raise my cholesterol level. Is that true?
Sat, 12 Dec 2009
Report Abuse
Question is related to
Drug/Medication
Lab Tests
Medical Topics ,  
  User's Response
's  Response
It's your overall intake that is more important. Blood cholesterol levels are affected more by the amount and type of fat in the diet than the amount of dietary cholesterol. A high intake of saturates, and fat of all types, can increase the amount of cholesterol produced in the liver and so the amount in the blood. Prawns are naturally low in saturated fat, 100g contains only 0.2g. Basically, just eat it as part of a balanced diet. Here read this article.http://www.seafish.org/upload/file/main/v3_Prawn%20FactsheetFINALAMENDED.pdf
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My doctor wants me to take cholesterol medication, because I have high blood pressure, which I m currently taking for. My cholesterol Chol as of 11/ 2010 is 212. HDL is 61, Trig is 95, LDL is 132 an ch/hdl ratio is 3.5. I think he would like to see the LDL at 100 although he didn t specify that and I thought he meant my total cholesterol number down to 100. Not sure. I would prefer not to take the medication. I have decreased my fat intake, but I m afraid of getting my cholesterol checked because of what he wants to do. I also eat a lot of simple carbs with I understand raises cholesterol level. What do you advise.

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

I am a 24 year old woman and my Total Cholesterol is 156, my LDL is 97, my HDL is only 42. How bad is this? How can I raise it? At 24, am I in extreme risk for a stroke? I work in an office all day and realize I need to now exercise and eat more healthily. How much would this effect the HDL levels?

Recent questions on  Low-density lipoprotein

doctor1 MD

Good day sir. I have high level of uric acid and high levels of liver blood enzyme results for both the SGOT and SGPT . I am taking Godex ds(once a day) and Cenovis fish oil (once a day). Do these medicines have no complication on each other? Sir, I have also a high of level of bad cholesterol on my blood that s why I take Cenovis fish oil.

doctor1 MD

Dr. I have bilateral swelling of the feet. Abdominal ultrasonography result say Liver normal in size and shows bright homogenous echotexture. No evidence of solid or cystic masses Intraheptic biliary radicles appears normal Gall bladder is normal.No evidence of gall stones. Pancreas is normal in size and echotexture Spleen is normal in size and echotexture Both kidneys are normal in size and echotexture with normal parenchymal thickness and normal collecting system. No evidence of renal calculus or hydronephrosis or focal lesion. Urinary bladder is normal. No evidence of calculus. Prostrate is normal in size and echotexture. No free fluid in thev pelvis. Blood test: Cholestrol 191 mg/dl Triglycerides 180 mg/dl HDL cholestrol 42 mg/dl, LDL cholestrol 113 mg/dl VLDL cholestrol 36 mg/dl, T-CHOL./HDL-CHOL 4.5 mg/dl LDL-chol / HDL chol 2.6 mg/dl, Urea 26 mg/dl, Creatinine 1.1 mg/dl Billirubin total 1.1 mg/dl, Billirubin direct 0.4 mg/dl, Billirubin indirect 0.7 mg/dl, SGPT 180 IU/L & urine analysis is also normal. Kindly advise what could be the reason for the same.

doctor1 MD

Im suffering from salivery glands swelling since 2 months but not much visible but blocked ears and difficulty in swollowing is making me with short breath as if with high pulse. Im having slight. Cholesterol means 111 LDL and 45 hdl but total cholesterol is 184. In having sodium and bicarbonate electrolytes also low. I don t know what s the reason of this disorder of salivery glands. Im 38 years old female and not an over weight person. But now suffering

doctor1 MD

I need help in analyse test report of Lipid profile . 1) Serum Cholesterol - 136 mg/dl 2) Serum Triglyceride - 124 mg/dl 3) S. HDL Cholesterol - 31 mg/dl 4) S. LDL Cholesterol - 80.2 mg/dl 5) S. VLDL Cholesterol - 24.8 mg/dl 6) LDL/HDL Ratio -...

doctor1 MD

I feel, often in the presence of my wife (but not only) since 2 weeks of very slight palpitations. At first, I thought it was because she was enjoying herself to me that we a third child which considering our relationship not fully harmonious...

doctor1 MD

I have recently had a bypass surgery . Right now I have been advised Rosuvas 10 tablets once a day for lifelong. My recent Liver profile test has reported SGPT(ALT) as 42.6 and GAMMA GT as 142.3. Is this any indication of a liver problem or a side...